Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 6, 2016, 7:42 PM MDT for Goshen County, Wyoming. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2016, 7:42 PM MDT (01:42 UTC)
- Expired
- May 6, 2016, 8:45 PM MDT
- In force
- 63 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 105 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 7:52 PM MDT | HAIL 0.5 | Yoder, WY | |
| May 6, 8:00 PM MDT | HAIL 0.25 | 8 Sw Torrington, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
020
WUUS55 KCYS 070142
SVRCYS
WYC015-070245-
/O.NEW.KCYS.SV.W.0005.160507T0142Z-160507T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
742 PM MDT FRI MAY 6 2016
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GOSHEN COUNTY IN SOUTHEASTERN WYOMING...
* UNTIL 845 PM MDT
* AT 742 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER YODER...OR 12
MILES SOUTHWEST OF TORRINGTON...MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TORRINGTON...LINGLE...FORT LARAMIE...YODER...VETERAN...FORT LARAMIE
NATIONAL HISTORIC SITE...HUNTLEY AND HWY 85 AT DRY RAWHIDE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4173 10407 4197 10463 4231 10462 4232 10407
TIME...MOT...LOC 0142Z 195DEG 25KT 4192 10433
HAIL...1.00IN
WIND...60MPH
$$
RUBIN3 follow-up statements
664
WWUS55 KCYS 070200
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
800 PM MDT FRI MAY 6 2016
WYC015-070245-
/O.CON.KCYS.SV.W.0005.000000T0000Z-160507T0245Z/
GOSHEN WY-
800 PM MDT FRI MAY 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR CENTRAL GOSHEN COUNTY...
AT 800 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF GRAYROCKS RESERVOIR TO NEAR
LYMAN...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
FORT LARAMIE NATIONAL HISTORIC SITE AROUND 830 PM MDT.
FORT LARAMIE AROUND 835 PM MDT.
TORRINGTON AROUND 845 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE HWY 85
AT DRY RAWHIDE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4181 10407 4204 10463 4231 10462 4232 10407
TIME...MOT...LOC 0200Z 176DEG 13KT 4209 10460 4186 10409
HAIL...1.00IN
WIND...60MPH
$$
RUBIN442
WWUS55 KCYS 070227
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
827 PM MDT FRI MAY 6 2016
WYC015-070245-
/O.CON.KCYS.SV.W.0005.000000T0000Z-160507T0245Z/
GOSHEN WY-
827 PM MDT FRI MAY 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR CENTRAL GOSHEN COUNTY...
AT 826 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FORT LARAMIE NATIONAL HISTORIC SITE TO 6 MILES
NORTH OF LYMAN...MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
FORT LARAMIE AROUND 830 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE HWY 85
AT DRY RAWHIDE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4195 10407 4219 10462 4231 10462 4232 10407
TIME...MOT...LOC 0226Z 193DEG 22KT 4224 10455 4201 10404
HAIL...1.00IN
WIND...60MPH
$$
RUBIN718
WWUS55 KCYS 070237
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
837 PM MDT FRI MAY 6 2016
WYC015-070247-
/O.EXP.KCYS.SV.W.0005.000000T0000Z-160507T0245Z/
GOSHEN WY-
837 PM MDT FRI MAY 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GOSHEN COUNTY WILL
EXPIRE AT 845 PM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4195 10407 4219 10462 4231 10462 4232 10407
TIME...MOT...LOC 0234Z 195DEG 25KT 4224 10455 4201 10404
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 5:33 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 6, 5:33 PM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT FRI MAY 6 2016
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 526 PM MDT FRI MAY 6 2016
STRONG SPRING STORM STILL ON TRACK TO BRING THE POTENTIAL FOR
SEVERE THUNDERSTORMS...FLASH FLOODING...AND MOUNTAIN SNOWS TOMORROW.
FOR TODAY...A FEW STRONGER STORMS HAVE DEVELOPED ACROSS CARBON AND
ALBANY COUNTIES WITHIN OROGRAPHIC FORCING AND MODERATE...MOIST
SOUTHEAST FLOW. THE COLD FRONT LOOKS TO BE MAKING ITS WAY SOUTH
ACROSS WYOMING THIS AFTERNOON AND WILL AIDE IN DEVELOPING MORE
WIDESPREAD CONVECTION ACROSS THE EASTERN PLAINS THROUGH THIS EVENING
AS WELL. MODERATE INSTABILITY IN PLACE WILL ALLOW SOME STORMS TO
PRODUCE AT LEAST SMALL HAIL AND GUSTY WINDS...ALONG WITH MODERATE TO
HEAVY RAINFALL THROUGH THE EVENING. WOULD NOT BE SURPRISED TO SEE
SOME STORMS DROP AROUND 1 INCH OF QPF ESPECIALLY ACROSS THE EASTERN
PLAINS WHERE DEEP MOISTURE/ABOVE NORMAL PW'S WILL BE IN PLACE.
TURNING TO TOMORROW...MADE FEW CHANGES TO THE ONGOING FORECAST. THE
MAIN CHANGES WERE TO TIMING OF HEAVIEST RAINFALL...CHANGE-OVER TO
SNOW...AND OVERALL THREAT FOR SEVERE WEATHER. THINK THAT THE VORT
LOBE MOVING UP FROM COLORADO WILL BE A BIT QUICKER BASED ON 12Z
GUIDANCE...MEANING STRONGEST ACTIVITY AND HEAVIEST RAINFALL COULD
DEVELOP MORE MID-LATE AFTERNOON WITH A CHANGEOVER TO SNOW QUICKER VS
EVENING TIME FRAME. SNOW LEVELS STILL LOOK TO DROP TO ABOUT
8000FT IN THE LATE AFTERNOON THROUGH EVENING...AND PERHAPS EVEN TO
THE VALLEY FLOOR OVERNIGHT...WITH THE JUXTAPOSITION OF HIGHEST QPF
AND CHANGEOVER TO SNOW WILL BE SUCH THAT ACCUMULATIONS IN THE
HIGHER MOUNTAINS ARE MOST LIKELY TO REMAIN IN THE 6-10" RANGE WITH
LOCALLY HIGHER AMOUNTS.
INSTABILITY AND SHEAR PROGS CONTINUE TO LOOK FAVORABLE FOR SEVERE
WEATHER IN OUR SOUTHERN AND EASTERN COUNTIES TOMORROW AFTERNOON.
CONFIDENCE IS STEADILY INCREASING FOR THIS POTENTIAL. SOUNDINGS AND
HODOGRAPHS FROM CYS-SNY SHOW FAVORABLE TURNING IN THE LOW TO
MID LEVELS...WITH THE CAP STEADILY ERODING THROUGH THE MID-LATE
AFTERNOON...DEPENDING ON BURN OFF RATE OF TONIGHT'S NIGHT
STRATUS/FOG DEVELOPMENT IN UPSLOPE FLOW. SBCAPES COULD BE UPWARDS
OF 1500 J/KG...AND COMBINED WITH THE GOOD SHEAR PROFILE...STILL
THINK SUPERCELLS ARE A DISTINCT POSSIBILITY FROM LARAMIE COUNTY TO
SOUTHERN PLATTE AND GOSHEN COUNTIES...INTO THE SOUTHERN NEBRASKA
PANHANDLE. AGAIN CONFIDENCE IS INCREASING IN THE LIKELIHOOD OF THE
POSSIBILITY FOR LARGE HAIL...DAMAGING WINDS AND EVEN A TORNADO OR
TWO ACROSS THIS AREA TOMORROW AFTERNOON/EVENING.
ALONG WITH THE SEVERE POTENTIAL...TRAINING THUNDERSTORMS ALONG THE
LARAMIE RANGE AND VICINITY WITHIN DEEP MOIST UPSLOPE FLOW WILL
ENHANCE THE FLASH FLOOD THREAT ALONG THE LARAMIE RANGE...LARAMIE
VALLEY...AND NEARBY EASTERN PLAINS AS WELL. MODELS ARE IN FAIR
AGREEMENT WITH THIS PATTERN...SO ISSUED A FLASH FLOOD WATCH FOR THE
MORE FAVORABLE FLASH FLOOD POTENTIAL. WIDESPREAD 1 TO 2 INCHES WITH
LOCALLY HIGHER AMOUNTS ARE QUITE POSSIBLE LATE AFTERNOON THROUGH THE
EARLY OVERNIGHT PERIOD WHICH COULD CAUSE FLOODING PROBLEMS FOR SMALL
STREAMS AND RIVES...ANY BURN SCARS...STEEP TERRAIN...AND LOW LYING
AREAS.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 526 PM MDT FRI MAY 6 2016
THE OMEGA BLOCKING PATTERN THAT MUCH OF THE CONUS HAS SEEN OF LATE
WILL BEGIN BREAKING DOWN EARLY IN THE PERIOD AS THE NRN STREAM
BECOMES MORE ACTIVE. WILL HAVE TO DEAL WITH THIS PESKY UPPER LOW
WHICH WILL STILL BE SLOWLY PINWHEELING ACROSS THE INTERMOUNTAIN WEST
ON SUNDAY. CONTINUED PRECIPITATION AND COOL TEMPS CAN STILL BE
EXPECTED. THIS UPPER LOW FINALLY DEPARTS MONDAY AS IT PHASES WITH
THE ACTIVE NORTHWEST FLOW. THIS WILL REINFORCE THE COOL AIR MASS IN
PLACE THAT WILL PERSIST INTO THE FIRST HALF OF NEXT WEEK. SHOWERS
WILL STILL BE POSSIBLE MONDAY/TUESDAY...BUT COVERAGE WILL BE
SIGNIFICANTLY LESS THAN THIS WEEKEND. THE AIR MASS BEGINS TO DRY FOR
THE LATTER HALF OF NEXT WEEK AS THE NRN STREAM JET BEGINS TO SHIFT
OFF TO THE NORTHEAST. TEMPERATURES WILL LIKELY MODERATE AS
WELL...BACK TO MORE SEASONAL NORMS FOR THIS TIME OF YEAR.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 529 PM MDT FRI MAY 6 2016
WYOMING TAFS...ISOLATED THUNDERSTORMS THIS EVENING PRODUCING
LOCALIZED MVFR...WITH AREAS OF IFR AND MVFR DEVELOPING LATE
TONIGHT. BECOMING MOSTLY VFR IN THE MORNING WITH SCATTERED SHOWERS
AND THUNDERSTORMS IN THE AFTERNOON PRODUCING LOCALIZED MVFR AND
WIND GUSTS TO 35 KNOTS.
NEBRASKA TAFS...VFR THIS EVENING...THEN BECOMING IFR AND MVFR
LATER TONIGHT WITH AREAS OF FOG. BECOMING VFR SATURDAY MORNING
WITH SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON
PRODUCING LOCALIZED MVFR AND WIND GUSTS TO 35 KNOTS.
&&
.FIRE WEATHER...
ISSUED AT 526 PM MDT FRI MAY 6 2016
A TREND TO COOLER AND WETTER CONDITIONS CAN BE EXPECTED THROUGH THE
WEEKEND AS A LOW PRESSURE SYSTEM MOVES IN FROM THE SOUTHWEST AND
THEN SLOWLY MOVES EAST ACROSS THE CENTRAL ROCKY MOUNTAIN REGION.
WETTING RAINS ARE LIKELY OVER MANY AREAS THIS AFTERNOON THROUGH
SATURDAY. SOME FLOODING IS POSSIBLE ACROSS THE AREA...PARTICULARLY
IN THE LARAMIE RANGE AND PLAINS OF SOUTHEAST WYOMING. SNOWS ARE
LIKELY OVER THE MOUNTAINS AS WELL SATURDAY NIGHT INTO SUNDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR WYZ103-106>108-115>119.
NE...NONE.
&&
SHORT TERM...RJM
LONG TERM...CAH
AVIATION...RUBIN
FIRE WEATHER...RJMHazardous weather outlook, May 6, 3:24 PM MDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 324 PM MDT FRI MAY 6 2016 WYZ103-106>108-115>119-072130- NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 324 PM MDT FRI MAY 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BECOME MORE WIDESPREAD THIS EVENING AND CONTINUE THROUGH TONIGHT. A FEW STORMS MAY BECOME STRONG...WITH SMALL HAIL AND STRONG WINDS THE PRIMARY HAZARDS ALONG WITH MODERATE TO BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SOME STORMS COULD BECOME SEVERE...PRODUCING VERY HEAVY RAIN WITH THE POSSIBILITY OF FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA NOON SATURDAY THROUGH 3AM SUNDAY. IN ADDITION...LARGE HAIL...STRONG WINDS AND AN ISOLATED TORNADO OR TWO ARE POSSIBLE SATURDAY AFTERNOON MAINLY ACROSS SOUTHERN PLATTE...GOSHEN AND LARAMIE COUNTIES. UNSETTLED WEATHER WILL PERSIST THROUGH MUCH OF NEXT WEEK...WITH DAILY CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON SATURDAY AFTERNOON. NEZ002-003-019>021-054-055-095-096-WYZ101-102-072130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY- 324 PM MDT FRI MAY 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE NEBRASKA AND EAST CENTRAL WYOMING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BECOME MORE WIDESPREAD THROUGH THIS EVENING. A FEW STORMS MAY BECOME STRONG...WITH SMALL HAIL AND STRONG WINDS THE PRIMARY HAZARDS ALONG WITH MODERATE TO BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SOME STORMS COULD BECOME SEVERE...PRODUCING VERY HEAVY RAIN...LARGE HAIL...STRONG WINDS AND AN ISOLATED TORNADO OR TWO SATURDAY AFTERNOON MAINLY ACROSS THE SOUTHERN PANHANDLE. UNSETTLED WEATHER WILL PERSIST THROUGH MUCH OF NEXT WEEK...WITH DAILY CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON SATURDAY AFTERNOON...MAINLY IN THE SOUTHERN HALF OF THE PANHANDLE. WYZ104-105-109>114-072130- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- 324 PM MDT FRI MAY 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT MOUNTAIN SNOWMELT WILL CONTINUE THIS EVENING WITH WARM TEMPERATURES IN THE HIGH COUNTRY. THUNDERSTORM ACTIVITY MAY COMBINE WITH SNOWMELT AND LEAD TO FLASH FLOODING OF MOUNTAIN CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL OCCUR EARLY SATURDAY AFTERNOON. AGAIN...MODERATE TO HEAVY RAIN COMBINED WITH SNOWMELT COULD LEAD TO POSSIBLE FLASH FLOODING. RAIN WILL CHANGE TO SNOW OVER THE SNOWY AND SIERRA MADRE RANGES LATE AFTERNOON THROUGH THE NIGHT. MODERATE SNOW ACCUMULATIONS ARE POSSIBLE. UNSETTLED WEATHER WILL PERSIST THROUGH MUCH OF NEXT WEEK...WITH DAILY CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 6, 5:03 PM MDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 503 PM MDT FRI MAY 6 2016 WYZ106>108-062345- GOSHEN COUNTY WY-EAST PLATTE COUNTY WY- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- 503 PM MDT FRI MAY 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 545 PM MDT... AT 503 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SLATER...OR 14 MILES SOUTH OF WHEATLAND...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SLATER. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 58 AND 67. LAT...LON 4182 10493 4189 10492 4196 10457 4173 10455 TIME...MOT...LOC 2303Z 270DEG 19KT 4185 10487 RUBIN
Local storm report, May 6, 5:22 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT FRI MAY 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 8 NW CHUGWATER 41.84N 104.93W
05/06/2016 E0.75 INCH PLATTE WY TRAINED SPOTTER
&&
BCHAPMANSpecial weather statement, May 6, 5:24 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 524 PM MDT FRI MAY 6 2016 WYZ106-107-070015- EAST PLATTE COUNTY WY- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- 524 PM MDT FRI MAY 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE COUNTY UNTIL 615 PM MDT... AT 523 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BORDEAUX...OR 10 MILES SOUTH OF WHEATLAND...MOVING NORTH AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BORDEAUX...SLATER AND Y-O RANCH. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 63 AND 77. LAT...LON 4186 10477 4178 10499 4201 10509 4205 10467 TIME...MOT...LOC 2323Z 167DEG 10KT 4191 10490 RUBIN
Special weather statement, May 6, 6:17 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 617 PM MDT FRI MAY 6 2016 WYZ106-107-070100- EAST PLATTE COUNTY WY- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- 617 PM MDT FRI MAY 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE COUNTY UNTIL 700 PM MDT... AT 617 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SLATER...OR 13 MILES SOUTH OF WHEATLAND...MOVING NORTHWEST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHEATLAND...BORDEAUX...CHUGCREEK...Y-O RANCH AND SLATER. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 62 AND 78. LAT...LON 4187 10474 4179 10494 4194 10517 4210 10484 TIME...MOT...LOC 0017Z 144DEG 14KT 4186 10489 RUBIN
Local storm report, May 6, 7:33 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
733 PM MDT FRI MAY 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 30 E RAWLINS 41.78N 106.65W
05/06/2016 E0.25 INCH CARBON WY DEPT OF HIGHWAYS
COVERS I-80
&&
BCHAPMANSpecial weather statement, May 6, 7:37 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 737 PM MDT FRI MAY 6 2016 NEZ019-020-WYZ108-119-070200- SCOTTS BLUFF NE-BANNER NE-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY- 737 PM MDT FRI MAY 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANNER...SOUTHWESTERN SCOTTS BLUFF...SOUTHERN GOSHEN AND NORTHEASTERN LARAMIE COUNTIES UNTIL 800 PM MDT... AT 736 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF VETERAN TO 6 MILES SOUTHWEST OF HARRISBURG...AND MOVING NORTH AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LA GRANGE...YODER...HAWK SPRINGS CAMPGROUND...HARRISBURG...HAWK SPRINGS... HAWK SPRINGS RECREATION AREA AND VETERAN. LAT...LON 4210 10443 4159 10364 4141 10380 4183 10452 TIME...MOT...LOC 0136Z 200DEG 19KT 4188 10446 4146 10380 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:17 PM MDT | Special Weather Statement | CYS | Platte | 43 min |
| May 6, 7:04 PM MDT | Areal Flood Advisory | CYS | Platte | 3 hr |
| May 6, 7:22 PM MDT | Flash Flood Warning | CYS | Platte | 113 min |
| May 7, 12:29 AM MDT | Special Weather Statement | CYS | Goshen | 46 min |
| May 7, 1:25 AM MDT | Dense Fog Advisory | CYS | Albany, Carbon, Laramie | 14 hr |
| May 7, 11:20 AM MDT | Flash Flood Warning | CYS | Converse | 6 hr |
| May 7, 1:30 PM MDT | River Flood Warning | CYS | Goshen | 24 hr |
| May 7, 2:39 PM MDT | Winter Weather Advisory | CYS | Albany, Carbon | 20 hr |
| May 7, 3:09 PM MDT | River Flood Warning | CYS | Converse | 60 hr |
| May 7, 4:16 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.